Previous |  Up |  Next

Article

Keywords:
quasilinear evolution equation; quasilinear elliptic equation; a priori estimates; global existence; asymptotic behavior; stationary solutions
Summary:
We give sufficient conditions for the existence of global small solutions to the quasilinear dissipative hyperbolic equation $$ u_{tt} + 2 u_t - a_{ij}(u_t,\nabla u)\partial _i\partial _j u = f $$ corresponding to initial values and source terms of sufficiently small size, as well as of small solutions to the corresponding stationary version, i.e. the quasilinear elliptic equation $$ -a_{ij}(0,\nabla v)\partial _i\partial _j v=h. $$ We then give conditions for the convergence, as $t\to \infty $, of the solution of the evolution equation to its stationary state.
References:
[1] Adams, R., Fournier, J.: Sobolev Spaces, 2nd ed. Academic Press New York (2003). MR 2424078 | Zbl 1098.46001
[2] Cattaneo, C.: Sulla Conduzione del Calore. Atti Semin. Mat. Fis., Univ. Modena 3 (1949), 83-101 Italian. MR 0032898 | Zbl 0035.26203
[3] Hadeler, K P.: Random walk systems and reaction telegraph equations. In: Dynamical Systems and their Applications S. van Strien, S. V. Lunel Royal Academy of the Netherlands (1995).
[4] Haus, H. A.: Waves and Fields in Optoelectronics. Prentice Hall (1984).
[5] Kato, T.: Abstract Differential Equations and Nonlinear Mixed Problems. Fermian Lectures. Academie Nazionale dei Licei Pisa (1985). MR 0930267
[6] Klainerman, S.: Global existence for nonlinear wave equations. Commun. Pure Appl. Math. 33 (1980), 43-101. DOI 10.1002/cpa.3160330104 | MR 0544044 | Zbl 0405.35056
[7] Li, Ta-Tsien: Nonlinear Heat Conduction with Finite Speed of Popagation. Proceedings of the China-Japan Symposium on Reaction Diffusion Equations and their Applcations to Computational Aspects. World Scientific Singapore (1997). MR 1654353
[8] Matsumura, A.: On the asymptotic behavior of solutions to semi-linear wave equations. Publ. Res. Inst. Mat. Sci., Kyoto Univ. 12 (1976), 169-189. DOI 10.2977/prims/1195190962 | MR 0420031
[9] Matsumura, A.: Global existence and asymptotics of the solutions of second-order quasilinear hyperbolic equations with first-order dissipation. Publ. Res. Inst. Mat. Sci., Kyoto Univ. 13 (1977), 349-379. DOI 10.2977/prims/1195189813 | MR 0470507
[10] Milani, A.: The quasi-stationary Maxwell equations as singular limit of the complete equations: The quasi-linear case. J. Math. Anal. Appl. 102 (1984), 251-274. DOI 10.1016/0022-247X(84)90218-X | MR 0751358 | Zbl 0551.35006
[11] Milani, A.: Global existence via singular perturbations for quasilinear evolution equations. Adv. Math. Sci. Appl. 6 (1996), 419-444. MR 1411976 | Zbl 0868.35008
[12] Mizohata, S.: The Theory of Partial Differential Equations. Cambridge University Press London (1973). MR 0599580 | Zbl 0263.35001
[13] Moser, J.: A rapidly convergent iteration method and non-linear differential equations. Ann. Sc. Norm. Super. Pisa, Sci. Fis. Mat., III. Ser. 20 (1966), 265-315. MR 0199523 | Zbl 0174.47801
[14] Ponce, G.: Global existence of small solutions to a class of nonlinear evolution equations. Nonlin. Anal., Theory Methods Appl. 9 (1985), 399-418. DOI 10.1016/0362-546X(85)90001-X | MR 0785713 | Zbl 0576.35023
[15] Racke, R.: Non-homogeneous nonlinear damped wave equations in unbounded domains. Math. Methods Appl. Sci. 13 (1990), 481-491. DOI 10.1002/mma.1670130604 | Zbl 0728.35071
[16] Racke, R.: Lectures on Nonlinear Evolution Equations. Initial Value Problems. Vieweg Braunschweig (1992). MR 1158463 | Zbl 0811.35002
[17] Schochet, S.: The instant-response limit in Whitham's nonlinear traffic flow model: Uniform well-posedness and global existence. Asymptotic Anal. 1 (1988), 263-282. MR 0972301 | Zbl 0685.35099
[18] Yang, H., Milani, A.: On the diffusion phenomenon of quasilinear hyperbolic waves. Bull. Sci. Math. 124 (2000), 415-433. DOI 10.1016/S0007-4497(00)00141-X | MR 1781556 | Zbl 0959.35126
Partner of
EuDML logo